For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Sinemet and nausea Go to previous topic Go to next topic Go to higher level

By rmshea On 2010.06.28 15:15
I browsed through older posts...don't know if this has been dealt with before. I have a call in to neuro. MIL has thrown up her morning dose of Sinemet (2 pills) and fludrocortisone the past three days. She has just begun the 2 Sinement 3x a day 3 days ago. She takes her pills on an empty stomach with water. Is there a way to keep this morning dose from causing such upset?

By LOHENGR1N On 2010.06.28 16:23
rm, Some people have trouble with nausea and sinemet, many do not. Conventional wisdom say's to take on an empty stomach for it to work best. I however happen to be one of those who has some trouble so I take mine with a piece of toast or a couple of crackers to help. As we say here we all differ a bit so perhaps She can try it with some crackers or a toast. My Neurologist told me to try this after I complained of the nausea, run it by her doctor and see what they say. Take care, best of luck and hang in there.

By rmshea On 2010.06.28 18:24
Thanks, we'll try that. She wants to try taking them over the course of an hour or so instead of all at once....Maybe we'll do both.

By Pearly4 On 2010.06.28 20:31
My mother too was able to tolerate it better with a little food -- just watch and don't make it something with a lot of protein. She took hers in applesauce. Made it easier to swallow as well as being something that digested easily and well. It was something pharmacist recommended to her in the very beginning.

By kahbear On 2010.06.29 17:40
My mom has to take mer Sinamet with food or she gets really sick to her stomach.

Also if the nausea is bad the doc can give you a scrip for nausea--I can't remember the name right now, but it is one of the two meds that are in Sinamet. The only problem with it is you have to take that one 30 minutes before you take the Sinamet for it to work. I have mom do it for her lunch and dinner meds, but can not get her up early enough to do for her breakfast meds (She has to be at work at 6:00 am and it takes us an hour to drive there.) she refuses to get up before 4:00 just for (paraphrasing her words) 1 more dang pill.

By rmshea On 2010.06.30 21:58
Thank you all for your replies..I learn so much here..and am able to see how fortunate we are that MIL can still live in her own apt. Since starting fludrocortisone, her voice is stronger, her sense of humor is back, and her will to fight is back..although some things were easier when she wasn't so feisty! All because I found out here on this forum that we needed a movement disorder specialist...BTW, the doc we are seeing is like TV star handsome...and she noticed, BIG time...


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you